MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ARTICULATION KIT SIZE 4 1 AXLE PIN, 1 HUMERAL BEARING; EXTREMITY IMPLANT

ZIMMER BIOMET, INC. ARTICULATION KIT SIZE 4 1 AXLE PIN, 1 HUMERAL BEARING; EXTREMITY IMPLANT
Model Number N/A
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/16/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that the assembly of nexel humeral poly has a lot of resistance.The scrub nurse and doctor had hard time getting the pin through inserter mechanism.Due to time constraint, doctor changed to c/m.The poly was passed off back table and was able to seat poly but had resistance getting pin through.When the poly wasn¿t seated down all the way proceeded to impact poly down.Locking pin still wouldn¿t advance after.Attempts have been made and there is no further information at this time.
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4) updated: a1, a2, b5, d10, g3, h1, h2 d10 - medical product: catalog #: 00840009400, articulation kit size 4 1 axle pin, 1 humeral bearing, lot # 65310130 catalog #: 00840004410, humeral component plasma sprayed size 4 100 mm length for cemented, lot # 65106472 if any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.Multiple mdr reports were filed for this event, please see associated reports: 0001822565-2023-00482, 0001822565-2023-00484.Product location unknown.
 
Event or Problem Description
It was reported that the assembly of humeral polyethylene has a lot of resistance.The scrub nurse and surgeon had a hard time getting the pin through inserter mechanism.When the polyethylene wasn¿t seated down all the way, the surgeon proceeded to impact the polyethylene down.Due to time constraint, the surgeon changed to a different product.The polyethylene was passed off to the back table and it was able to be seated, but still had resistance getting pin through.Locking pin still wouldn¿t advance after.It was further reported that the sales rep was able to get both polyethylene's to sit after the doctor could not.Attempts have been made and there is no further information at this time.

Brand Name
ARTICULATION KIT SIZE 4 1 AXLE PIN, 1 HUMERAL BEARING
Common Device Name
EXTREMITY IMPLANT
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key15949260
Report Number0001822565-2022-03411
Device Sequence Number7340790
Product Code JDC
UDI-Device Identifier00889024271456
UDI-Public(01)00889024271456(17)270309(10)65251839(10)65251839
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K181307
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00840009400
Device Lot Number65251839
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/16/2022
Supplement Date Received by Manufacturer01/30/2023
02/23/2023
Initial Report FDA Received Date12/09/2022
Supplement Report FDA Received Date02/24/2023
03/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient Age73 YR
Patient SexUnknown